Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 8, 2019, 2:23 AM CDT for Lincoln County, Wisconsin. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2019, 2:23 AM CDT (07:23 UTC)
- Expired
- Apr 8, 2019, 11:10 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 176 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spirit River near Spirit Falls (TRIW3). The gauge peaked at 8.43 ft at Apr 8, 2019, 8:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05393500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
512 WGUS43 KGRB 080723 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 223 AM CDT Mon Apr 8 2019 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Spirit River near Spirit Falls affecting Lincoln County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC069-082222- /O.NEW.KGRB.FL.W.0013.190408T0723Z-000000T0000Z/ /TRIW3.1.RS.190408T0443Z.190408T0500Z.000000T0000Z.NO/ 223 AM CDT Mon Apr 8 2019 The National Weather Service in Green Bay has issued a * Flood Warning For the Spirit River near Spirit Falls until further notice. * At 1:30 AM Monday the stage was 8.1 feet and slowly rising. * Flood stage is 8.0 feet. * Impacts at 8.0 feet. Floodwaters begin to flow over low spots on Hwy T in the Spirit Falls region. && LAT...LON 4540 9004 4549 9004 4546 8973 4542 8973 $$
1 follow-up statement
467 WGUS83 KGRB 081610 FLSGRB Flood Statement National Weather Service Green Bay WI 1110 AM CDT Mon Apr 8 2019 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Spirit River near Spirit Falls affecting Lincoln County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional flooding is possible this week. Caution is urged when walking near riverbanks. && WIC069-081640- /O.CAN.KGRB.FL.W.0013.000000T0000Z-190408T1610Z/ /TRIW3.1.RS.190408T0443Z.190408T1230Z.190408T1417Z.NR/ 1110 AM CDT Mon Apr 8 2019 The Flood Warning is cancelled for The Spirit River near Spirit Falls. * At 10:30 AM Monday the stage was 5.1 feet. * Flood stage is 8.0 feet. * Impacts at 6.5 feet. Water may approach low areas near Spirit Falls Road. The river flow is becoming dangerous at this stage. && LAT...LON 4540 9004 4549 9004 4546 8973 4542 8973 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 7, 11:25 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 7, 11:25 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1125 PM CDT Sun Apr 7 2019 Updated aviation portion for 06Z TAF issuance and new information added to update section .UPDATE... Issued at 1125 PM CDT Sun Apr 7 2019 Visibilities are finally improving from west to east late this evening as drier air works its way in from the west and westerly winds increase, mixing out the ground fog. This process is expected to continue through the overnight hours, therefore will cancel the Dense Fog Advisory from west to east throughout the night as conditions improve. Right now it appears as through the morning commute should not be affected by the dense fog given the trajectory of the improving conditions. UPDATE Issued at 927 PM CDT Sun Apr 7 2019 Despite model predictions of the fog dissipating, it has only gotten worse across much of northeast Wisconsin this evening with many locations at or near one quarter of a mile or less. The only model which seems to have a handle on the current fog situation is the GLAMP. This model keeps fog in across much of the area during a good portion of the overnight hours. Therefore to get a jump on this will issue a Dense Fog Advisory across the entire area through 8 am Monday morning. If the fog indeed dissipates sooner subsequent shifts can cancel the advisory from west to east. UPDATE Issued at 706 PM CDT Sun Apr 7 2019 Locally dense fog has formed across many locations this evening as the sun has set. However unlike last night drier air is advecting in from the west as the low pressure system that brought a swath of rain across the area today pulls away from the region. Also unlike last night the dense fog is not as widespread and visibilities are not as low. Therefore will issue an SPS to handle the fog for the next few hours until conditions improve. && .SYNOPSIS... Issued at 238 PM CDT Sun Apr 7 2019 Warm tomorrow, then turning much colder with a significant round of wintry weather during the latter half of the work week. The high-latitude flow across North America will remain blocky throughout the period. Meanwhile across the CONUS, the current zonal regime will undergo strong amplification as energy from the Pacific carves out a deep upper trough over the western United States during the first half of the work week. A strong shortwave ejecting out of the trough will drive an intense cyclone east across the Plains and toward the Great Lakes region during the latter half of the work week. A second cyclone next weekend will probably pass south of the area. Another day with well above normal temperatures is expected Monday, then readings will trend sharply downward, likely remaining near or below normal for the rest of the period. Much above normal precipitation is expected for the period. && .SHORT TERM...Tonight and Monday Issued at 238 PM CDT Sun Apr 7 2019 The latest analysis and satellite/radar imagery show a compact shortwave trough moving into southwest WI early this afternoon. An arcing band of precip extends from this shortwave across central and southeast WI and will be moving north of the HWY 29 corridor shortly. Lightning has been absent over the past several hours, but wouldnt be surprised to see an isolated rumble of thunder as the rain spreads from southwest to northeast across the region this afternoon. Meanwhile, a cold front is moving across Minnesota early this afternoon. Some destabilization has taken place, particularly over northwest WI ahead of the front. Then rapid clearing takes place over the Dakotas and behind the front. Forecast concerns in the short term include precip trends and rainfall amounts. Tonight...Rainfall associated with the compact shortwave trough will continue to pass over far northeast WI before exiting by mid-evening. Additional showers will then push in from the west across central and north-central WI from early to mid-evening. Kept a mention of thunder across north-central WI due to elevated capes forecast to linger above 100 j/kg. In general, however, instability and shower intensity should be weakening through the evening, and most models show the showers diminishing prior to reaching eastern WI. Because of the rainfall and ongoing snowmelt, patchy dense fog may form over north-central WI during the evening. But then as winds shift to the west and push in drier air, should see any lower visibilities improve overnight. Min temps ranging from the around 40 in the far north to the middle 40s over the Fox Valley. Monday...Most areas will see mostly sunny skies to begin the day. Then a fast moving shortwave in the left exit region of a jet streak will push a low pressure system across northern WI in the afternoon. Will see increasing clouds take place ahead of the system by late morning, followed by a chance showers moving from northwest to southeast after about 1 pm. Mid-level lapse rates look quite steep with this system, generally in the 6.5-7.0 C/km range, and most unstable capes reach into the 100-200 J/kg range, with an inverted V sounding in the boundary layer. As a result, added a slight chance of thunder to the forecast. There should be quite a range of temperatures depending whether you are north or south of the low track. Went with highs in the lower 50s over northern Vilas county to near 70 degrees at Wisconsin Rapids and Wautoma. .LONG TERM...Monday Night Through Sunday Issued at 238 PM CDT Sun Apr 7 2019 Scattered showers will likely linger into Monday evening. The showers could change to snow before ending across the north overnight. Colder air will settle into the area Tuesday and Tuesday night as an anticyclone builds in the Hudson Bay region, tightening the pressure gradient and leading to increasing northeast winds across the Great Lakes region. Not much has changed with regard to the intense cyclone expected to affect the area during the latter part of the week. The system will strengthen in the Plains, mature by the time it arrives in the area, and gradually weaken as it crosses the region. Precipitation early in the event (when it's likely to be the heaviest) should be primarily snow--except possibly at the onset during the day Wednesday. Warmer air will probably surge north into east-central Wisconsin above the surface on Thursday, but there could be a considerable snow accumulation by that time. Continued to adjust the standard forecast initialization grids to trend toward much more mixed/frozen precipitation--especially early in the even when the heaviest precipitation will occur. Will also mention the possibility of some ice shoves on the Bay of Green Bay and Lake Winnebago in the HWO. Satellite imagery indicated Lake Winnebago about 1/2 covered with ice, so it's quite likely the ice will dislodge and move in the strong east- northeast winds generated by the storm. Some lakeshore erosion is possible, but a longer duration of the strong northeast winds may be needed for that to occur. Held off mentioning that for now. && .AVIATION...for 06Z TAF Issuance Issued at 1125 PM CDT Sun Apr 7 2019 Light showers and drizzle along with dense fog continue across the east-central and northeast Wisconsin late this evening with solid VLIFR and LIFR conditions in place. Conditions will continue to improve to MVFR and eventually IFR from west to east as drier air and gusty winds mix out the fog across the region during the overnight hours. A weak low pressure system will bring the chance for additional showers and maybe a rumble of thunder to the area Monday afternoon, with the best chances across north-central Wisconsin. Given the higher confidence in rain across the north will place a tempo group at RHI with this forecast issuance. && .HYDROLOGY... Issued at 238 PM CDT Sun Apr 7 2019 Mild temperatures will lead to accelerated runoff from snowmelt through the middle of the upcoming week over far northern Wisconsin. In fact, some model guidance has most of northern WI losing a majority of the snow pack by Monday afternoon. In addition, periods of rain are expected through Monday night. Additional rainfall totals are expected to be the highest over far northeast WI, where up to 0.25" of rain are forecast through this evening. Another 0.20" will be possible over northern WI on Monday afternoon. The combination of the runoff from increased snow melt and rainfall on the snowpack will lead to elevated river levels as early as late today and continuing through the middle of the upcoming week, when some rivers across the north may reach flood stage. && .GRB WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 8 AM CDT Monday for WIZ005-010>013- 018>022-031-037>040-048>050-073-074. && UPDATE.........Kurimski SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kurimski HYDROLOGY......MPC
Hazardous weather outlook, Apr 7, 11:21 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1121 PM CDT Sun Apr 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090430- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1121 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Dense fog may cause issues for motorists during the overnight hours. A Dense Fog Advisory is in effect for the overnight hours. Visibilities will improve from west to east overnight as drier air and gusty winds increase behind a departing low. Minor flooding of low-lying areas in northern Wisconsin is possible tonight due to the combination of rainfall and snowmelt. .DAYS TWO THROUGH SEVEN...Monday through Sunday An isolated thunderstorm is possible on Monday afternoon. Brief gusty winds will be possible with any storm, but severe weather is not anticipated. Significant travel disruptions are possible across the Upper Great Lakes region during the latter half of the work week as an intense storm system tracks east from the Plains. Details of exactly how the storm will impact the area remain elusive this far in advance, but the storm has the potential to produce a significant accumulation of heavy, wet snow. Strong east to northeast winds generated by the storm could also produce ice shoves with any remaining ice cover on Lake Winnebago and the Bay of Green Bay. Be sure to closely monitor later forecasts and statements for updated information on this storm. Expect minor flooding of low-lying areas in northern Wisconsin to continue into the start of the week due to the combination of recent rainfall and snowmelt. Levels and flows of major rivers in northern and central Wisconsin are anticipated to increase throughout the week. Ice jams could also increase the risk of flooding. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-090430- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1121 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Patchy fog is expected to restrict visibilities on Green Bay and Lake Michigan through late tonight. The fog could become locally dense and a Dense Fog Advisory is in effect. .DAYS TWO THROUGH SEVEN...Monday through Sunday Northeast gales are possible Wednesday night into Thursday. Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:08 PM CDT | Dense Fog Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 10 hr |
| Apr 8, 4:50 PM CDT | Special Weather Statement | GRB | Shawano, Waupaca, Waushara | 40 min |
| Apr 8, 5:20 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie, Shawano, Waupaca, Waushara and 1 more | 55 min |
| Apr 8, 5:26 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Outagamie, Shawano, Waupaca, Waushara and 1 more | 64 min |
| Apr 8, 6:03 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 57 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.